Alert archive / Oregon / Areal Flood Warnings in 2012

Areal Flood Warning 4, NWS Medford, OR

March 30, 2012Coos County, Oregon

NWS Medford, OR issued this areal flood warning at Mar 30, 2012, 5:56 AM PDT for Coos County, Oregon. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 5:56 AM PDT (12:56 UTC)
Expired
Apr 1, 2012, 5:13 AM PDT
In force
47 hr
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
None

County Coos County, OR

The radar

The Medford radar (KMAX), 167 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this areal flood warning went out at Mar 30, 4:15 AM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 30, 4:15 AM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
415 AM PDT FRI MAR 30 2012

.DISCUSSION...YET ANOTHER WET AND WINDY SYSTEM MOVES INTO THE
REGION AS THE TRANS-PACIFIC ATMOSPHERIC RIVER FLOWS DIRECTLY INTO
OUR AREA. SNOW LEVELS RISE AS WARM CONVEYOR FLOW BRINGS A STRONG
LOW LEVEL CONTRIBUTOR TO THE SATURATED MID LEVEL EXTRA- TROPICAL
FLOW. WINDS ON THE COAST ARE BORDERLINE HIGH WIND WARNING AND ARE
ONLY EXPECTED TO BRIEFLY RISE TO WARNING CRITERIA. HOWEVER...WITH
THE EXTREMELY AND DEEPLY SATURATED GROUND IN THAT AREA...THESE
WINDS SHOULD BE MORE THAN SUFFICIENT TO CAUSE FURTHER SCATTERED
TOPPLING OF TREES AND POWER OUTAGES. AS THE FRONT MOVES INLAND
THE GRADIENT TIGHTENS IN THE SHASTA VALLEY WITH STRONG WINDS
RESULTING AND 700 MB WINDS IN THE 60-70KT RANGE EAST OF THE
CASCADES WILL BRING WINDS BACK UP AFTER A SLIGHT LULL
TODAY..LASTING THROUGH SATURDAY AFTERNOON.

A MENTIONED ABOVE THERE IS A PERFECT COMBINATION OF STRONG
OROGRAPHIC LIFT WITH STRONG BL THROUGH 700 MB SOUTH TO SOUTHWEST
WINDS...STRONG UPPER LEVEL SUPPORT IN THE RIGHT ENTRANCE REGION OF
THE WESTERN JET COUPLET...AND GOOD MOISTURE INFLUX AT LOW LEVELS
INTO A SATURATED MID EXTRA-TROPICAL FLOW. SNOW LEVELS DROP TO
AROUND 3500 FEET TOWARDS THE TAIL END OF THE SYSTEM AS COOLER AIR
IS ENTRAINED INTO THE TRAILING EDGE OF THE WARM CONVEYOR FLOW.

&&

.AVIATION...MVFR DECKS WITH HIGHER TERRAIN OBSCURATION REMAIN
THROUGH THE NEXT 24 HOURS AS FRONT STALLS OVER THE REGION. STRONG
RIDGE LEVEL WINDS SHOULD PRODUCE TURBULENCE OVER MOUNTAINS THROUGH
THE NEXT SEVERAL DAYS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 PM PDT SATURDAY FOR ORZ030-031.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 8 AM PDT SATURDAY
     FOR ORZ021-022.
     FLOOD WATCH THROUGH SATURDAY MORNING FOR ORZ021>024.
     WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ029.

CA...FLOOD WATCH THROUGH SATURDAY MORNING FOR CAZ080.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     ABOVE 4000 FEET FOR CAZ080-082.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY
     FOR CAZ081.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     FOR CAZ083.

PZ...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 8 AM PDT SATURDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
     PZZ356.
     GALE WARNING FROM 8 PM THIS EVENING TO 5 PM PDT SATURDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 11 AM PDT
     SUNDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PDT THIS MORNING FOR
     PZZ350-370-376.
     GALE WARNING FROM 11 PM THIS EVENING TO 11 AM PDT SATURDAY FOR
     PZZ350-370.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 11 AM PDT
     SUNDAY FOR PZZ350-370.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR
     PZZ370-376.

99/99/99
Hazardous weather outlook, Mar 29, 2:53 PM PDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT THU MAR 29 2012

ORZ021-022-301300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 8 PM THIS EVENING...SEE
THE LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE NORTH
AND SOUTH FORK COQUILLE AFFECTING MYRTLE POINT IS IN EFFECT...SEE
THE LATEST FLOOD WARNING PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE NORTH
AND SOUTH FORK COQUILLE AFFECTING MYRTLE POINT IS IN EFFECT...SEE
THE LATEST FLOOD WARNING PRODUCT FOR THE SPECIFIC DETAILS.

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...SEE THE LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-024-301300-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR COW CREEK AT RIDDLE...DEER CREEK AT
ROSEBURG...SOUTH UMPQUA RIVER NEAR WINSTON...SOUTH UMPQUA RIVER AT
ROSEBURG...UMPQUA RIVER NEAR ELKTON...SEE THE LATEST FLOOD WATCH
PRODUCT FOR THE SPECIFIC DETAILS.

A FLOOD WATCH FOR OTHER RIVERS AND STREAMS IS IN EFFECT...SEE THE
LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WARNING FOR THE ROGUE RIVER NEAR AGNESS IS IN EFFECT FROM
FRIDAY EVENING THROUGH SUNDAY EVENING...SEE THE LATEST FLOOD
WARNING PRODUCT FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING...FOR COW CREEK
AT RIDDLE...DEER CREEK AT ROSEBURG...SOUTH UMPQUA RIVER NEAR
WINSTON...SOUTH UMPQUA RIVER AT ROSEBURG...UMPQUA RIVER NEAR
ELKTON...SEE THE LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-301300-
WESTERN SISKIYOU COUNTY-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT...SEE THE LATEST FLOOD WATCH PRODUCT
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING...SEE THE
LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-301300-
CENTRAL SISKIYOU COUNTY-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 11 PM THIS EVENING...SEE
THE LATEST WIND WARNING FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...SEE THE LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-301300-
MODOC COUNTY-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT...SEE THE LATEST WIND PRODUCT FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY IS IN EFFECT THROUGH 5 AM FRIDAY...SEE THE LATEST
WIND PRODUCT FOR THE SPECIFIC DETAILS.

A HIGH WIND WATCH IS IN EFFECT FRIDAY EVENING THROUGH SATURDAY
EVENING...SEE THE LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029>031-301300-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
253 PM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT...SEE THE LATEST WIND MESSAGE FOR THE
SPECIFIC DETAILS.

A HIGH WIND WARNING IS IN EFFECT...SEE THE LATEST WIND PRODUCT FOR
THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY IS IN EFFECT THROUGH 5 AM FRIDAY...SEE THE LATEST
WIND PRODUCT FOR THE SPECIFIC DETAILS.

A HIGH WIND WARNING IS IN EFFECT THROUGH 11 AM FRIDAY...SEE THE
LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

A HIGH WIND WATCH IS IN EFFECT FRIDAY EVENING THROUGH SATURDAY
EVENING...SEE THE LATEST WIND PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:05 AM PDTGale WarningMFR44 hr
Mar 30, 3:05 AM PDTHazardous Seas WarningMFR68 hr
Mar 30, 3:05 AM PDTHazardous Seas WarningMFR3 days
Mar 30, 3:05 AM PDTSmall Craft Advisory for WindsMFR8 hr
Mar 30, 3:50 AM PDTHigh Wind WarningMFRCoos, Curry, Douglas40 hr
Mar 30, 9:15 AM PDTAreal Flood WarningMFRCurry, Josephine24 hr
Mar 30, 11:44 AM PDTRiver Flood WatchMFRCoos, Douglas2 hr
Mar 30, 2:05 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake36 hr
Mar 30, 2:33 PM PDTWind AdvisoryMFRKlamath, Lake29 hr
Mar 30, 3:51 AM PDTWinter Storm WatchMFRSiskiyou10 hr
Mar 30, 10:22 AM PDTAreal Flood AdvisoryMFRSiskiyou24 hr

Nearby

Areal Flood Warnings in Oregon, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.